Invariance of the parity conjecture for p-Selmer groups of elliptic curves in a D 2p n -extension
Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 4, p. 571-592

We show a p-parity result in a D 2p n -extension of number fields L/K (p5) for the twist 1ητ: W(E/K,1ητ)=(-1) 1ητ,X p (E/L) , where E is an elliptic curve over K, η and τ are respectively the quadratic character and an irreductible representation of degree 2 of Gal (L/K)=D 2p n , and X p (E/L) is the p-Selmer group. The main novelty is that we use a congruence result between ε 0 -factors (due to Deligne) for the determination of local root numbers in bad cases (places of additive reduction above 2 and 3). We also give applications to the p-parity conjecture (using the machinery of the Dokchitser brothers).

On démontre un résultat de p-parité, dans une extension galoisienne de corps de nombre de groupe D 2p n , pour le twist 1ητ : W(E/K,1ητ)=(-1) 1ητ,X p (E/L) , où E est une courbe elliptique définie sur K, η et τ sont respectivement le caractère quadratique et une représentation irréductible de degré 2 de Gal (L/K)=D 2p n , et X p (E/L) est le p-groupe de Selmer. La principale nouveauté est le fait que l’on utilise un résultat de congruence (dû à Deligne) pour déterminer les « root numbers » locaux dans les mauvais cas (les places additives au-dessus de 2 et 3). On donne aussi, en utilisant la machinerie des frères Dokchitser, deux applications à la conjecture de p-parité.

DOI : https://doi.org/10.24033/bsmf.2620
Classification:  11G05,  11G07,  11G40
Keywords: elliptic curves, Birch and Swinnerton-Dyer conjecture, parity conjecture, regulator constants, epsilon factors, root numbers
@article{BSMF_2011__139_4_571_0,
     author = {de La Rochefoucauld, Thomas},
     title = {Invariance of the parity conjecture for $p$-Selmer groups of elliptic curves in a $D\_{2p^{n}}$-extension},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {139},
     number = {4},
     year = {2011},
     pages = {571-592},
     doi = {10.24033/bsmf.2620},
     zbl = {1244.11062},
     mrnumber = {2869306},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2011__139_4_571_0}
}
de La Rochefoucauld, Thomas. Invariance of the parity conjecture for $p$-Selmer groups of elliptic curves in a $D_{2p^{n}}$-extension. Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 4, pp. 571-592. doi : 10.24033/bsmf.2620. http://www.numdam.org/item/BSMF_2011__139_4_571_0/

[1] N. Billerey - « Semi-stabilité des courbes elliptiques », Dissertationes Math. (Rozprawy Mat.) 468 (2009). | MR 2605449 | Zbl 1238.11067

[2] P. Deligne - « Les constantes des équations fonctionnelles des fonctions L », in Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972), Lecture Notes in Math., vol. 349, Springer, 1973, p. 501-597. | MR 349635 | Zbl 0271.14011

[3] T. Dokchitser & V. Dokchitser - « Regulator constants and the parity conjecture », Invent. Math. 178 (2009), p. 23-71. | MR 2534092 | Zbl 1219.11083

[4] -, « Self-duality of Selmer groups », Math. Proc. Cambridge Philos. Soc. 146 (2009), p. 257-267. | MR 2475965 | Zbl 1205.11065

[5] -, « Roots numbers and parity of ranks of elliptics curves », J. reine angew. Math. 658 (2011), p. 39-64. | MR 2831512 | Zbl pre05962772

[6] A. Kraus - « Sur le défaut de semi-stabilité des courbes elliptiques à réduction additive », Manuscripta Math. 69 (1990), p. 353-385. | MR 1080288 | Zbl 0792.14014

[7] J. Nekovář - « On the parity of ranks of Selmer groups. III », Doc. Math. 12 (2007), p. 243-274. | MR 2350290 | Zbl 1201.11067

[8] -, « On the parity of ranks of Selmer groups. IV », Compos. Math. 145 (2009), p. 1351-1359. | MR 2575086 | Zbl 1221.11150

[9] D. E. Rohrlich - « Elliptic curves and the Weil-Deligne group », in Elliptic curves and related topics, CRM Proc. Lecture Notes, vol. 4, Amer. Math. Soc., 1994, p. 125-157. | MR 1260960 | Zbl 0852.14008

[10] -, « Galois theory, elliptic curves, and root numbers », Compositio Math. 100 (1996), p. 311-349. | Numdam | MR 1387669 | Zbl 0860.11033

[11] -, « Galois invariance of local root numbers », Mathematische Annalen 351 (2011), p. 979-1003. | MR 2854120 | Zbl 1260.11071

[12] J-P. Serre - Représentations linéaires des groupes finis, Hermann, 1998. | Zbl 0926.20003

[13] J. H. Silverman - Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Math., vol. 151, Springer, 1994. | MR 1312368 | Zbl 0911.14015

[14] -, The arithmetic of elliptic curves, Graduate Texts in Math., vol. 106, Springer, 1994. | Zbl 0585.14026

[15] J. Tate - « Number theoretic background » 1977), Part 2, Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., 1979, p. 3-26. | MR 546607 | Zbl 0422.12007

[16] J. P. Wintenberger - « Potential modularity of elliptic curves over totally real fields », appendix to [8].